Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 112, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 17, 1997, 8:04 PM CDT for Cooper County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 1997, 8:04 PM CDT (01:04 UTC)
- Expired
- Jul 17, 1997, 8:45 PM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Cooper County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 795 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 180103 RRA
SVRMCI
MOC053-180145-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
804 PM CDT THU JUL 17 1997
* SEVERE THUNDERSTORM WARNING FOR
COOPER COUNTY - CENTRAL MISSOURI
* UNTIL 845 PM CDT
* SOME LOCATIONS AFFECTED
CLARKS FORK
BOONVILLE
OVERTON
* AT 800 PM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM BETWEEN BOONVILLE AND OVERTON SHOWING VERY LITTLE
MOVEMENT. THIS STORM HAS PRODUCED QUARTER SIZE HAIL.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT HAIL 1 INCH OR LARGER
AND WIND GUSTS TO 60 MPH OR HIGHER.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND DAMAGING WINDS. FOR
YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
MITCHELL
&What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:30 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 17, 2:30 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 230 PM CDT THU JUL 17 1997 TEMPS STILL THE MAIN FOCUS THIS ZONE SET. PERSISTANT VORT CONTS TO SPIN ALNG OK/KS BRDR VCNTY PNC. MDLS KEEP THIS FTR INTACT THRU FCST WHILE MEANDERING IT AROUND OK. THERMAL RIDGE CONTS IN PLACE OVR NEB THRU PD. IN FACT...MDL FIELDS DONT REALLY CHANGE MUCH AT ALL THRU 48 HOURS. THUS...WILL MAINTAIN PERSISTANCE TYPE FCST. PER MOISTR FIELDS AND LOCATION OF THERMAL AXIS TO NW...CU PSBL OVR ERN ZONES SIMILAR TO TDY. WILL WORD PC TO ACCOUNT. OTW...SUNNY AND CONT QUITE WARM. .EAX...NONE. WELVAERT
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.